Hail, Green
- When
- April 8, 9:30 PM CST
- Where
- Green County, 2 mi W of New Glarus
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.817, -89.667
Isolated severe thunderstorms generated large hailstones.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Isolated severe thunderstorms generated large hailstones.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 8, 1:54 PM CST, 7 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 PM CDT SUN APR 8 2001 FORECAST FOCUS ON PRECIPITATION CHANCES TONIGHT THROUGH MONDAY NIGHT. ONLY COMPLETE MODEL WE HAVE THIS RUN IS THE NGM. OTHER MODELS ARE COMING IN VERY SLOWLY AND IN PIECEMEAL FASHION. DUE TO THIS FACT HAVE RETAINED MUCH OF THE OLD FORECAST AND RELIED ON SPC FOR SOME INSIGHT INTO PRECIPITATION CHANCES TONIGHT THROUGH MONDAY NIGHT. SPC PUTS SOUTHERN WISCONSIN IN SLIGHT RISK FOR SEVERE WEATHER TONIGHT WITH A DEVELOPING MCS NEAR KANSAS CITY THIS EVENING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE CURRENTLY OVER OKLAHOMA EVIDENT ON VISIBLE/WATER VAPOR IMAGERY. MCS PREDICTED TO FIRE OFF THIS DISTURBANCE AND MOVE EAST-NORTHEAST TONIGHT WITH THE MEAN FLOW. MCS WILL AFFECT SOUTHERN WISCONSIN TONIGHT WITH THE BEST CHANCE FOR SEVERE WEATHER OVER EXTREME SOUTHERN WISCONSIN WITH WIND DAMAGE BEING THE PRIMARY CONCERN. THE TAIL END OF THE MCS MAY AFFECT OUR CWA INTO THE EARLY MORNING HOURS SO WILL KEEP CHANCES IN FOR THE MORNING. DEPENDING ON WHERE THE BOUNDARIES LIE ON MONDAY WILL DETERMINE WHERE CONVECTION FIRES OFF TUESDAY AFTERNOON. NGM PROGS LOW PRESSURE TO APPROACH SOUTHERN WISCONSIN MONDAY AFTERNOON WHICH WILL FIRE OFF MORE CONVECTION. AGAIN WILL KEEP THE PREVIOUS FORECAST FOR THIS PERIOD. TUESDAY WILL BE RELATIVELY QUIET AS A LOW DEVELOPS OVER THE SOUTHERN PLAINS. COULD SEE SOME ELEVATED CONVECTION LATE TUESDAY NIGHT NORTH OF THE WARM FRONT AS THE FRONT MAKES ITS WAY NORTHWARD. IN THE FAR TERM THE FRONT SHOULD SIT OVER OUR AREA ON WEDNESDAY WITH THE CHANCE FOR CONVECTION ALL DAY. COULD SEE SOME SHOWERS ON THURSDAY AS THE LOW DEEPENS AND MOVES THROUGH NORTHERN WISCONSIN. LOW HAS MANY CHARACTERISTICS OF YESTERDAYS LOW...WITH THE CHANCE FOR SOME WINDY CONDITIONS DURING THE DAY. ALTHOUGH IT IS IN THE EXTENDED PERIOD...IT DEFINITELY BEARS WATCHING IN THIS VERY ACTIVE WEATHER PATTERN. A RIDGE WILL BRING QUIET WEATHER ON FRIDAY WHILE SATURDAY AND SUNDAY COULD SEE SHOWERS DUE TO A SERIES OF LOWS MOVING THROUGH OUR AREA. .MKX...NONE. KURIMSKI
WIZ046-047-051-052-056>060-062>072-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 956 PM CDT SUN APR 8 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... NO SEVERE WEATHER EXPECTED OVERNIGHT. A SLIGHT RISK OF SEVERE STORMS WITH HAIL AND LOCALLY HEAVY RAIN MONDAY AFTERNOON AND NIGHT. DISCUSSION... MOIST UNSTABLE AIR ALONG AND JUST NORTH OF A STATIONARY FRONT FROM CENTRAL IOWA TO NORTHERN ILLINOIS WILL PROVIDE THE CONDITIONS FOR LOCALLY HEAVY RAINS AND SOME SMALL HAIL OVERNIGHT ACROSS SOUTHERN WISCONSIN. A LOW WILL MOVE EAST FROM IOWA ALONG THE FRONT ON MONDAY PROVIDING A FOCUS FORi SEVERE STORMS MONDAY AFTERNOON AND NIGHT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED MONDAY AFTERNOON AND NIGHT. EISE
WIZ046-047-051-052-056>060-062>072-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 956 PM CDT SUN APR 8 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... NO SEVERE WEATHER EXPECTED OVERNIGHT. A SLIGHT RISK OF SEVERE STORMS WITH HAIL AND LOCALLY HEAVY RAIN MONDAY AFTERNOON AND NIGHT. DISCUSSION... MOIST UNSTABLE AIR ALONG AND JUST NORTH OF A STATIONARY FRONT FROM CENTRAL IOWA TO NORTHERN ILLINOIS WILL PROVIDE THE CONDITIONS FOR LOCALLY HEAVY RAINS AND SOME SMALL HAIL OVERNIGHT ACROSS SOUTHERN WISCONSIN. A LOW WILL MOVE EAST FROM IOWA ALONG THE FRONT ON MONDAY PROVIDING A FOCUS FOR! SEVERE STORMS MONDAY AFTERNOON AND NIGHT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED MONDAY AFTERNOON AND NIGHT. EISE
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240285, 5240286.